Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 27, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 24, 2012, 1:16 PM MDT for 5 counties in New Mexico. It took effect at May 25, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 1:16 PM MDT (19:16 UTC)
- In effect from
- May 25, 2012, 12:00 PM MDT
- Expired
- May 25, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 165 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3344 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594 WWUS84 KEPZ 241916 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 116 PM MDT THU MAY 24 2012 ...CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS INTO THIS EVENING AND FROM THE BOOTHEEL INTO THE GILA REGION SATURDAY... .A BROAD UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST...AND A SERIES OF EMBEDDED DISTURBANCES...WILL CAUSE STRONG WEST TO SOUTHWEST WINDS ALOFT OVER THE SOUTHERN AND CENTRAL ROCKIES. THE STRONG UPPER LEVEL WINDS AND A TIGHT SURFACE PRESSURE GRADIENT WILL CAUSE 20-FOOT WINDS TO REACH CRITICAL SPEEDS OVER MOST OF THE REGION INTO THIS EVENING. UPPER LEVEL WINDS WILL TURN MORE TO THE SOUTHWEST FRIDAY AND SATURDAY. THIS WILL SUSTAIN STRONG 20-FOOT WINDS WEST OF THE DIVIDE...BUT WINDS FARTHER EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND A DISTURBANCE MOVING THROUGH THE FLOW MAY LEAD TO CRITICAL WIND SPEEDS WEST OF THE DIVIDE AND IN THE SACRAMENTO MOUNTAINS SATURDAY. STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH OR GREATER FIRE DANGER RATINGS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. NMZ110-111-251415- /O.UPG.KEPZ.FW.A.0025.120525T1800Z-120526T0200Z/ /O.NEW.KEPZ.FW.W.0027.120525T1800Z-120526T0200Z/ /O.NEW.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/ /O.CON.KEPZ.FW.W.0026.000000T0000Z-120525T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 116 PM MDT THU MAY 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: TODAY UNTIL 8 PM MDT. FRIDAY NOON TIL 8 PM MDT. * WINDS: TODAY AND FRIDAY WEST-SOUTHWEST 20 TO 30 MPH AT THE 20- FOOT LEVEL WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RH 7 TO 12 PERCENT BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ113-251415- /O.NEW.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/ /O.CON.KEPZ.FW.W.0026.000000T0000Z-120525T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 116 PM MDT THU MAY 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113... * AFFECTED AREA: SOUTHWESTERN NEW MEXICO FIRE WEATHER ZONE 113. * TIMING: RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING. FIRE WEATHER WATCH FROM NOON TIL 8 PM MDT SATURDAY. * WINDS: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RH 7 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ112-TXZ055-056-250200- /O.CON.KEPZ.FW.W.0026.000000T0000Z-120525T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 116 PM MDT THU MAY 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056 AND 112... * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONE 112...TX FIRE ZONES 55 AND 56. * TIMING: UNTIL 8 PM MDT THIS EVENING. * WINDS: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RH 7 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
000 WWUS84 KEPZ 250243 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 843 PM MDT THU MAY 24 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN OVER SOUTHWESTERN NEW MEXICO FRIDAY AND SATURDAY AND POSSIBLY SPREADING INTO THE SACRAMENTO MOUNTAINS SATURDAY... .A DEEPENING TROUGH OVER THE WESTERN UNITED STATES WILL DIG SOUTHWARD OVER THE NEXT FEW DAYS. AS A RESULT...UPPER LEVEL WINDS WILL TURN MORE TO THE SOUTHWEST FRIDAY AND SATURDAY. THIS WILL SUSTAIN STRONG 20-FOOT WINDS MAINLY WEST OF THE CONTINENTAL DIVIDE WHILE WINDS FARTHER EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND A DISTURBANCE MOVING THROUGH THE FLOW MAY LEAD TO CRITICAL WIND SPEEDS WEST OF THE DIVIDE AND IN THE SACRAMENTO MOUNTAINS SATURDAY. STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH OR GREATER FIRE DANGER RATINGS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. NMZ110-111-251400- /O.CON.KEPZ.FW.W.0027.120525T1800Z-120526T0200Z/ /O.CON.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 843 PM MDT THU MAY 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT. FIRE WEATHER WATCH SATURDAY FROM NOON TO 8 PM MDT. * WINDS FRIDAY: WEST-SOUTHWEST 25 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH. * WINDS SATURDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 35 TO 40 MPH. * HUMIDITY: MINIMUM RH 7 TO 12 PERCENT ALL AREAS ON BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ113-251400- /O.CON.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 843 PM MDT THU MAY 24 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: CAPITAN AND SACRAMENTO MOUNTAINS...INCLUDING NM FIRE ZONE 113. * TIMING: SATURDAY FROM NOON TIL 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 22 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM RH 12 TO 15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
127 WWUS84 KEPZ 251305 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 705 AM MDT FRI MAY 25 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN OVER SOUTHWESTERN NEW MEXICO TODAY AND SATURDAY AND SPREADING INTO THE SACRAMENTO MOUNTAINS SATURDAY... .A DEEPENING TROUGH OVER THE WESTERN UNITED STATES WILL DIG SOUTHWARD OVER THE NEXT COUPLE OF DAYS. AS A RESULT...UPPER LEVEL WINDS WILL TURN MORE TO THE SOUTHWEST TODAY AND SATURDAY. THIS WILL SUSTAIN STRONG 20-FOOT WINDS MAINLY WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING WHILE WINDS FARTHER EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND A DISTURBANCE MOVING THROUGH THE FLOW WILL AGAIN LEAD TO CRITICAL WIND SPEEDS WEST OF THE DIVIDE AND IN THE SACRAMENTO MOUNTAINS SATURDAY. STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH OR GREATER FIRE DANGER RATINGS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. NMZ110-111-252115- /O.UPG.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/ /O.NEW.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/ /O.CON.KEPZ.FW.W.0027.120525T1800Z-120526T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 705 AM MDT FRI MAY 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT AND AGAIN ON SATURDAY FROM NOON TO 8 PM MDT. * WINDS FRIDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT ABOVE 7000 FEET ELEVATION AND 6 TO 11 PERCENT BELOW 7000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-252115- /O.UPG.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/ /O.NEW.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 705 AM MDT FRI MAY 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: SATURDAY FROM NOON TIL 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PARK
020 WWUS84 KEPZ 251855 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1255 PM MDT FRI MAY 25 2012 ...CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHWESTERN NEW MEXICO TODAY AND SATURDAY WILL SPREAD INTO THE SACRAMENTO MOUNTAINS SATURDAY... .A DEEPENING TROUGH OVER NORTHERN CALIFORNIA WILL DIG SOUTHEAST INTO SOUTHERN NEVADA TONIGHT AND SATURDAY. THIS WILL TURN UPPER LEVEL WINDS MORE TO THE SOUTHWEST...SUSTAINING STRONG 20-FOOT WINDS MAINLY WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING WHILE WINDS FARTHER EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND A DISTURBANCE MOVING THROUGH THE FLOW WILL LEAD TO CRITICAL WIND SPEEDS WEST OF THE DIVIDE SATURDAY...AND IN THE SACRAMENTO MOUNTAINS AS WELL ON SATURDAY. STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH OR GREATER FIRE DANGER RATINGS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. NMZ110-111-261400- /O.CON.KEPZ.FW.W.0027.000000T0000Z-120526T0200Z/ /O.CON.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 1255 PM MDT FRI MAY 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT AND AGAIN ON SATURDAY FROM NOON TO 8 PM MDT. * WINDS FRIDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT ABOVE 7000 FEET ELEVATIONAND 6 TO 11 PERCENT BELOW 7000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-261400- /O.CON.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 1255 PM MDT FRI MAY 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113... * TIMING: SATURDAY FROM NOON TIL 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 24, 4:00 AM MDT, 9 hours 16 minutes earlier.
Area forecast discussion, May 24, 4:00 AM MDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
400 AM MDT THU MAY 24 2012
.SYNOPSIS...
WEST TO SOUTHWEST WINDS WILL BRING WARM DRY WEATHER TO SOUTHERN
NEW MEXICO AND WESTERN TEXAS TODAY THROUGH THE MEMORIAL DAY
WEEKEND. AN UPPER DISTURBANCE WILL ALSO CAUSE WINDY CONDITIONS
THIS AFTERNOON.
&&
.DISCUSSION...
LARGER SCALE LONG WAVE TROUGHING WILL CONTINUE OVER THE WESTERN
UNITED STATES THROUGH THE HOLIDAY WEEKEND WITH ASSOCIATED
DOWNSLOPE FLOW SUSTAINING LEE SURFACE TROUGH ALONG THE FRONT RANGE
OF NEW MEXICO. THIS WEATHER PATTERN WILL BE CONDUCIVE FOR A DEEP
LOWER TO MID TROPOSPHERIC WEST TO SOUTHWEST FLOW ACROSS SOUTHERN
NEW MEXICO AND WESTERN WITH CONTINUED WARM DRY WEATHER FORECASTED.
WEAK UPPER WAVE WILL COMBINE WITH DEEP 990 SURFACE LOW OVER
NORTHEASTERN MEXICO TODAY TO PRODUCE WINDY CONDITIONS THIS
AFTERNOON AS MIXING HEIGHTS WILL BE AROUND 550 MB. WESTERN TROUGH
WILL THEN DEVELOP A MORE NORTH TO SOUTH ORIENTATION FRIDAY AND
SATURDAY WITH FLOW ALOFT BECOMING MORE SOUTHWESTERLY. GRADIENTS
WILL ALSO WEAKEN A BIT AFTER TODAY BUT NEAR BREEZY CONDITIONS WILL
OCCUR MOST AREAS OVER THE HOLIDAY WEEKEND. MORE SOUTHERLY
COMPONENT TO TO FLOW WILL ALSO TRANSPORT MOISTURE NORTHWARD BUT
MODELS CONTINUE TO INDICATE DEEPER MOISTURE AND ASSOCIATED PRECIP
WILL REMAIN JUST EAST OF THE CWA.
FLOW ALOFT BECOMES MORE ZONAL AGAIN LATER PERIODS WITH SURFACE
TROUGH REMAINING OVER EASTERN NEW MEXICO. THIS SHOULD SUPPORT
WARM DRY AND OCCASIONALLY BREEZY TO WINDY WEATHER SCENARIO.
&&
.AVIATION...VALID 24/12Z-25/12Z.
A FEW AREAS OF CEILINGS AROUND 3000 FEET AGL THIS MORNING FROM
WILD FIRE SMOKE. OTHERWISE A SURFACE LOW OVER NORTHEAST NEW MEXICO
WILL COMBINE WITH A WEAK UPPER DISTURBANCE TO AGAIN PRODUCE WINDY
CONDITIONS THIS AFTERNOON AND EARLY TONIGHT WHEN SURFACE WINDS
GUST TO AROUND 45 MPH. THIS WILL RESULT IN VERY ISOLATED AREAS OF
IFR VISIBILITIES FROM BLOWING DUST. MODERATE OR GREATER TURBULENCE
BELOW 6000 FEET AGL THIS AFTERNOON AND EARLY THIS
EVENING...ESPECIALLY OVER MOUNTAINS AND ALONG EASTERN SLOPES.
&&
.FIRE WEATHER...
LARGE SCALE WEATHER PATTERN WILL BE CONDUCIVE FOR A PERSISTENT
WEST TO SOUTHWEST FLOW ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS
THROUGH EARLY NEXT WEEK. AS A RESULT THE WEATHER WILL REMAIN VERY
WARM AND DRY WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES FROM 5 TO
15 PERCENT EACH DAY MEANING THE FIRE DANGER WILL BE VERY HIGH TO
EXTREME. A DEEP SURFACE LOW OVER NORTHEASTERN NEW MEXICO WILL
COMBINE WITH A WEAK UPPER DISTURBANCE TO BRING STRONG WINDS THIS
AFTERNOON WITH WEST WINDS GUSTING TO AROUND 45 MPH. THUS RED FLAG
CONDITIONS ARE FORECASTED THIS AFTERNOON. NEAR RED FLAG
CONDITIONS ARE ALSO EXPECTED ON FRIDAY AND SATURDAY AFTERNOONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 96 72 93 70 96 / 0 0 0 0 10
SIERRA BLANCA 93 66 91 64 93 / 0 0 0 0 10
LAS CRUCES 95 63 89 63 92 / 0 0 0 0 10
ALAMOGORDO 93 65 87 62 92 / 0 0 0 0 10
CLOUDCROFT 74 49 72 49 74 / 0 0 0 0 10
TRUTH OR CONSEQUENCES 93 63 85 61 88 / 0 0 0 0 0
SILVER CITY 84 61 78 59 81 / 0 0 0 0 0
DEMING 94 62 85 58 89 / 0 0 0 0 0
LORDSBURG 95 62 83 60 89 / 0 0 0 0 0
WEST EL PASO METRO 96 75 92 73 95 / 0 0 0 0 10
DELL CITY 96 55 93 55 92 / 0 0 0 0 10
FORT HANCOCK 99 67 93 66 98 / 0 0 0 0 10
LOMA LINDA 91 66 88 64 91 / 0 0 0 0 10
FABENS 96 67 93 66 97 / 0 0 0 0 10
SANTA TERESA 96 69 91 67 95 / 0 0 0 0 10
WHITE SANDS HQ 96 72 89 70 93 / 0 0 0 0 10
JORNADA RANGE 94 58 89 56 93 / 0 0 0 0 10
HATCH 94 61 84 58 89 / 0 0 0 0 0
COLUMBUS 96 64 87 62 91 / 0 0 0 0 0
OROGRANDE 97 70 90 68 94 / 0 0 0 0 10
MAYHILL 81 57 79 55 81 / 0 0 0 0 10
MESCALERO 79 51 79 50 80 / 0 0 0 0 10
TIMBERON 80 52 78 51 81 / 0 0 0 0 10
WINSTON 78 53 77 51 80 / 0 0 0 0 0
HILLSBORO 88 59 80 57 83 / 0 0 0 0 0
SPACEPORT 91 63 84 61 89 / 0 0 0 0 10
LAKE ROBERTS 87 51 85 49 86 / 0 0 0 0 0
HURLEY 86 56 80 53 85 / 0 0 0 0 0
CLIFF 88 52 87 48 90 / 0 0 0 0 0
MULE CREEK 88 47 79 44 83 / 0 0 0 0 0
FAYWOOD 90 56 79 53 84 / 0 0 0 0 0
ANIMAS 95 61 84 56 87 / 0 0 0 0 0
HACHITA 95 57 87 56 91 / 0 0 0 0 0
ANTELOPE WELLS 95 62 86 59 89 / 0 0 0 0 0
CLOVERDALE 89 61 80 57 83 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NMZ110-111.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, May 24, 5:58 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 558 AM MDT THU MAY 24 2012 NMZ401>417-TXZ418>424-251245- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 558 AM MDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM TODAY... WINDY THIS AFTERNOON WITH WEST WINDS HAVING SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS TO 50 MPH. BLOWING DUST WILL OCCUR ACROSS THE LOWER ELEVATIONS WITH VISIBILITIES UNDER A MILE OVER ISOLATED LOCATIONS...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING AND LORDSBURG. THE COMBINATION OF STRONG WINDS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL ALSO CREATE AN EXTREMELY DANGEROUS FIRE SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BREEZY TO WINDY FRIDAY AND SATURDAY AFTERNOONS WITH WEST TO SOUTHWEST WINDS GUSTING TO AROUND 40 MPH. THE COMBINATION OF WARM TEMPERATURES...STRONG WINDS AND LOW HUMIDITIES WILL SUSTAIN DANGEROUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE REQUIRED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:54 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Hidalgo, Luna, Sierra | 15 hr |
| May 24, 4:46 AM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 11 hr |
| May 24, 1:16 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 18 hr |
Nearby
Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.